New Mexico, 2015Drought in New Mexico, May 1 to 31, 2015
May 1 to 31, 2015 · NWS EPZ · 1 event in 1 county or zone
May brought some above normal precipitation to the region, but the far western portions of Grant County remained in severe drought through the month of May.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
May brought some above normal precipitation to the region, but the far western portions of Grant County remained in severe drought through the month of May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Apr 30, 1:00 PM MST, 11 hours earlier.
Area forecast discussion, Apr 30, 1:00 PM MST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
200 PM MDT THU APR 30 2015
.SYNOPSIS...
TEMPERATURES WILL CONTINUE TO WARM GOING INTO FRIDAY WITH HIGHS
NEAR 90 FOR THE LOWLANDS THROUGH MONDAY. ISOLATED...MAINLY
MOUNTAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND
SATURDAY. A PACIFIC STORM SYSTEM WILL BE BRINGING A CHANCE FOR
SHOWERS AND THUNDERSTORMS TO MOST OF THE BORDERLAND MONDAY INTO
TUESDAY WITH TEMPERATURES COOLING BACK DOWN TO THE 70S TO AROUND
80 BEFORE REBOUNDING FOR THE END OF NEXT WEEK.
&&
.DISCUSSION...
FORECAST PERIOD WILL START OUT WITH UPPER RIDGE DOMINATING THE
WEATHER PATTERN OVER REGION. TEMPERATURES WILL WARM TO ABOUT 5 TO
7 DEGREES ABOVE NORMAL WITH HIGHS APPROACHING 90 INTO EARLY NEXT
WEEK FOR THE LOWLANDS. SEVERAL MODELS INDICATING SOME ISOLATED
THUNDERSTORM ACTIVITY OVER THE GILA REGION FRIDAY AND ALL HIGHER
ELEVATIONS LATER SATURDAY. LOOKS LIKE INSTABILITY WILL BE MINIMAL
WITH LI'S GENERALLY -1C OR HIGHER AND DEW POINTS IN THE LATE
AFTERNOON STILL IN THE 20S. SO MAIN THREATS WITH ANY STORMS THAT DO
DEVELOP WOULD BE GUSTY WINDS AND DRY LIGHTNING. KEPT ANY POPS THROUGH
MONDAY AFTERNOON IN THE ISOLATED CATEGORY.
GOING INTO MONDAY NIGHT AND TUESDAY...AN UPPER LOW/TROUGH WILL BE
MOVING OUT OF THE BAJA REGION AND ACROSS NM. DRYLINE WILL FLIRT
WITH EASTERN CWA AND SOME MID LEVEL MOISTURE WILL BE BROUGHT UP
FROM THE SOUTH...BUT DO NOT SEE ANY DEEP MOISTURE PUSH. THERE WILL
BE GOOD DYNAMICS SO WENT WITH ISOLATED COVERAGE LOWLANDS AND SOME
SCATTERED IN THE MOUNTAINS. ON THE BACK SIDE OF THE SYSTEM
STARTING TUESDAY...HIGH TEMPERATURES WILL DROP BACK INTO THE 70S
TO LOWER 80S. TEMPERATURES WILL WARM A FEW DEGREES EACH WED AND THU
WITH SLIGHTLY ABOVE NORMAL HIGHS EXPECTED. WINDS WILL ALSO BE BACK
INTO THE BREEZY TO WINDY CATEGORY AS SW FLOW INCREASES AND DRY
CONDITIONS.
&&
.AVIATION...VALID 01/00Z-02/00Z...
HIGH PRESSURE MOVING IN FROM THE WEST WILL MAINTAIN LIGHT WINDS AND
VFR CONDITIONS MOST AREAS THROUGH FRIDAY. EXCEPTION WILL BE ISOLD
HIGH BASED -TSRA/VRB25G45KT/CIGS060-110 AFT 18Z.
&&
.FIRE WEATHER...
HIGH PRESSURE ALOFT FOLLOWED BY LIGHT SOUTHWEST TO WESTERLY WINDS
WILL BRING DRY AND MUCH WARMER WEATHER FOR OUR FIRE WEATHER ZONES
TODAY THROUGH EARLY NEXT WEEK. EXCEPTION WILL BE ISOLATED HIGH
BASED AFTERNOON STORMS FRIDAY OVER THE GILA WILDERNESS AND
SACRAMENTO MTNS., AS AN UPPER LEVEL SHORT WAVE MOVES OVER THE
RIDGE AND BRINGS SUBTLE AMOUNTS OF MOISTURE TO NORTHERN PORTIONS
OF THE REGION. ON SATURDAY ANOTHER SHORT WAVE WILL MOVE UP FROM
THE SOUTHWEST AND BREAK THE RIDGE DOWN SOME, BEFORE RIDGE MIGRATES
EAST OF THE AREA. THE WAVE WILL ADVECT SMALL AMOUNTS OF MID LEVEL
SUB TROPICAL MOISTURE INTO OUR AREA FRIDAY NIGHT/SATURDAY...FOR
MORE WIDESPREAD HIGH BASED STORM COVERAGE SATURDAY AFTERNOON. THIS
WILL MARK AN UPTICK IN MORE ACTIVE WEATHER THROUGH THE MIDDLE OF
NEXT WEEK...AS ANOTHER CUT OFF LOW APPROACHES THE AREA MONDAY
NIGHT FROM ARIZONA.
DRY LIGHTNING...GUSTY OUTFLOW WINDS TO AT LEAST 35 MPH AND DENSE
LOWLAND BLOWING DUST WILL BE THE MAIN THREATS THROUGH EARLY NEXT
WEEK...LEADING TO THIS EVENT. A FEW SPOTS MAY SEE ISOLATED LOCALLY
HEAVY RAINFALL OVERNIGHT MONDAY. HIGHS SHOULD FALL NEAR NORMAL BY
MIDDLE OF NEXT WEEK...AS SYSTEM LIFTS NE OF THE REGION AND DRIER
RELATIVELY COOLER AIR FOLLOWS FROM THE WEST.
MIN RH THROUGH SUNDAY WILL RANGE FROM THE HIGH SINGLE DIGITS TO LOW
TEENS IN THE LOWLANDS...TO THE LOW 20S OVER HIGHEST MOUNTAIN
ELEVATIONS. VALUES LOOK TO CLIMB ROUGHLY 5-10 PERCENT BEGINNING
TUESDAY. MIXING HEIGHTS WILL GENERALLY RANGE FROM 14-18KFT. VENT
RATES FRIDAY WILL RANGE FROM FAIR TO VERY GOOD...IMPROVING TO
EXCELLENT MOST AREAS STARTING SATURDAY AS SOUTHWEST FLOW ALOFT
GRADUALLY STRENGTHENS OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 54 90 59 91 64 / 0 0 0 0 0
SIERRA BLANCA 46 85 52 86 58 / 0 0 0 0 0
LAS CRUCES 47 88 52 89 55 / 0 0 0 0 0
ALAMOGORDO 50 88 52 89 58 / 0 0 0 0 10
CLOUDCROFT 42 66 44 66 46 / 0 10 0 10 10
TRUTH OR CONSEQUENCES 52 86 53 86 54 / 0 0 0 0 0
SILVER CITY 49 82 50 81 50 / 0 10 10 10 10
DEMING 46 89 50 89 54 / 0 0 0 0 10
LORDSBURG 48 89 51 86 52 / 0 0 0 0 10
WEST EL PASO METRO 53 90 59 90 64 / 0 0 0 0 0
DELL CITY 46 91 49 91 58 / 0 0 0 0 0
FORT HANCOCK 48 91 54 92 60 / 0 0 0 0 0
LOMA LINDA 48 84 55 84 60 / 0 0 0 0 0
FABENS 49 90 54 91 59 / 0 0 0 0 0
SANTA TERESA 51 89 54 90 58 / 0 0 0 0 0
WHITE SANDS HQ 53 87 58 88 62 / 0 0 0 0 0
JORNADA RANGE 42 88 51 89 53 / 0 0 0 0 0
HATCH 48 90 52 90 54 / 0 0 0 0 10
COLUMBUS 51 88 53 89 58 / 0 0 0 0 10
OROGRANDE 48 89 56 89 60 / 0 0 0 0 0
MAYHILL 46 76 49 77 51 / 0 10 0 10 10
MESCALERO 42 78 47 76 49 / 0 10 0 10 10
TIMBERON 44 75 47 76 50 / 0 10 0 10 10
WINSTON 45 80 46 79 47 / 0 10 10 10 10
HILLSBORO 45 85 47 85 52 / 0 10 0 0 10
SPACEPORT 43 87 48 88 51 / 0 0 0 0 0
LAKE ROBERTS 40 78 46 79 46 / 0 20 20 10 10
HURLEY 48 84 49 83 49 / 0 10 0 0 10
CLIFF 44 88 48 85 50 / 0 10 10 10 10
MULE CREEK 38 85 45 83 44 / 0 10 10 10 10
FAYWOOD 47 84 51 84 51 / 0 10 10 0 10
ANIMAS 49 90 54 88 54 / 0 0 0 0 10
HACHITA 44 89 47 89 52 / 0 0 0 0 10
ANTELOPE WELLS 43 88 52 88 53 / 0 0 0 0 10
CLOVERDALE 46 85 50 84 51 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
26/22
Hazardous weather outlook, Apr 30, 1:55 AM MST, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
255 AM MDT THU APR 30 2015
NMZ401>417-TXZ418>424-011245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
255 AM MDT THU APR 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ISOLATED THUNDERSTORMS WILL OCCUR OVER THE GILA WILDERNESS AND
SACRAMENTO MOUNTAIN REGIONS FRIDAY AND SATURDAY AFTERNOON AND
EVENING. WIND GUSTS TO 40 MPH AND DRY LIGHTNING POSSIBLE WITH A
FEW STORMS WITH RAINFALL AMOUNTS GENERALLY LESS THAN A QUARTER
INCH. A FEW SHOWERS AND THUNDERSTORMS ALSO EXPECTED MONDAY NIGHT
AND TUESDAY WITH WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINS
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ROGASH
Drought, Upper Gila River Valley
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The far western portions of the zone remained in Severe(D2) drought through the month of May.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, May 1, 20151 death · 1 event
- Drought in Oklahoma, May 1 to 31, 201533 events
- Drought in Minnesota, May 1 to 19, 201521 events
- Drought in Colorado, May 1 to 31, 201514 events
- Hail and Lightning Strike in Colorado, May 1, 20151 injured · 1 in hail · 4 events
- Drought in California, May 1 to 31, 201511 events
- Drought in Texas, May 1 to 31, 20158 events
- Drought in New Mexico, May 1 to 31, 20158 events
- Drought in California, May 1 to 31, 20158 events
- Drought in Minnesota, May 1 to 18, 20156 events
- Flooding in Arkansas, May 1 to 5, 20154 events
- Drought in Oklahoma, May 1 to 27, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580954.